Journal of Inequalities and Applications
Volume 2 (1998), Issue 4, Pages 325-356
Some embeddings of weighted sobolev spaces on finite measure and quasibounded domains
Department of Mathematics, University of Alabama, Tuscaloosa 35487-0350, AL, USA
Received 19 September 1997; Revised 25 November 1997
Copyright © 1998 R. C. Brown. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
We show that several of the classical Sobolev embedding theorems extend in the case of weighted Sobolev spaces to a class of quasibounded domains which properly include all bounded or finite measure domains when the weights have an arbitrarily weak singularity or degeneracy at the boundary. Sharper results are also shown to hold when the domain satisfies an integrability condition which is equivalent to the Minkowski dimension of the
boundary being less than . We apply these results to derive a class of weighted Poincaré inequalities which are similar to those recently discovered by Edmunds and Hurri. We also point out a formal analogy between one of our results and an interpolation theorem of Cwikel.